Alert archive / Wisconsin / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 5, 2018, 2:52 PM CST for 16 counties in Wisconsin. It took effect at Jan 5, 2018, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2018, 2:52 PM CST (20:52 UTC)
- In effect from
- Jan 5, 2018, 9:00 PM CST
- Expired
- Jan 6, 2018, 10:10 AM CST
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 20 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS43 KMKX 052052 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 252 PM CST Fri Jan 5 2018 ...BITTER WIND CHILLS AGAIN TONIGHT... WIZ047-051-052-057>060-063>066-068>072-060500- /O.NEW.KMKX.WC.Y.0003.180106T0300Z-180106T1700Z/ Green Lake-Fond Du Lac-Sheboygan-Columbia-Dodge-Washington- Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Green-Rock-Walworth- Racine-Kenosha- Including the cities of Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 252 PM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. * WHEN...9 PM this evening to 11 AM Saturday. * ADDITIONAL DETAILS...The coldest wind chills will be between midnight tonight and 8 am Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ DDV
3 follow-up statements
993 WWUS43 KMKX 060241 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 841 PM CST Fri Jan 5 2018 ...BITTER WIND CHILLS AGAIN TONIGHT... WIZ047-051-052-057>060-063>066-068>072-061045- /O.CON.KMKX.WC.Y.0003.180106T0300Z-180106T1700Z/ Green Lake-Fond Du Lac-Sheboygan-Columbia-Dodge-Washington- Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Green-Rock-Walworth- Racine-Kenosha- Including the cities of Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 841 PM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SATURDAY... * WHAT...Very cold wind chills will develop overnight. The cold wind chills can cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to fall to between 15 and 25 below zero. * WHERE...Portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. * WHEN...Through 11 AM Saturday. * ADDITIONAL DETAILS...The coldest wind chills will be between 3 am CST and 8 am CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MBK
472 WWUS43 KMKX 060908 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 308 AM CST Sat Jan 6 2018 ...BITTER WIND CHILLS THIS MORNING... WIZ047-051-052-057>060-063>066-068>072-061700- /O.CON.KMKX.WC.Y.0003.000000T0000Z-180106T1700Z/ Green Lake-Fond Du Lac-Sheboygan-Columbia-Dodge-Washington- Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Green-Rock-Walworth- Racine-Kenosha- Including the cities of Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 308 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 to 25 below zero. * WHERE...Portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. * WHEN...Now to 11 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
603 WWUS43 KMKX 061610 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1010 AM CST Sat Jan 6 2018 ...Temperatures Are Moderating... WIZ047-051-052-057>060-063>066-068>072-061715- /O.CAN.KMKX.WC.Y.0003.000000T0000Z-180106T1700Z/ Green Lake-Fond Du Lac-Sheboygan-Columbia-Dodge-Washington- Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Green-Rock-Walworth- Racine-Kenosha- Including the cities of Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1010 AM CST Sat Jan 6 2018 ...WIND CHILL ADVISORY IS CANCELLED... Wind chill values are no longer reaching advisory criteria due to the combination of light winds and rising temperatures. $$ Hentz
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:39 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 5, 11:39 AM CST, 3 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1139 AM CST Fri Jan 5 2018 .UPDATE... The forecast remains on track through the remainder of the day. && .AVIATION(18Z TAFS)... VFR conditions are expected through Saturday under high pressure. && .PREV DISCUSSION... (Issued 917 AM CST Fri Jan 5 2018) UPDATE... High pressure will keep skies mostly sunny today, though there are a few clouds in the north that have made the long trip from Lake Superior. Despite the sunshine, high temps will likely not escape the single digits. The forecast for the remainder of the day seems on track, so no significant updates are anticipated. MARINE... A Small Craft Advisory may be needed for Sunday due to gusty southwest winds. Wave will be limited due to the offshore winds and ice coverage. PREV DISCUSSION... (Issued 520 AM CST Fri Jan 5 2018) UPDATE... No changes to the going forecast at this hour. Wind chills are bouncing around a bit this morning given slightly variable wind speeds, but most areas are between -15 and -20. The Wind Chill Advisory will continue until 10 AM. AVIATION(12Z TAFS)... VFR conditions should prevail today. Winds will be from the northwest during the day today, and then become light and somewhat variable tonight as high pressure moves south into the region. PREV DISCUSSION... (Issued 312 AM CST Fri Jan 5 2018) SHORT TERM... Today and Tonight...Forecast Confidence High. The Wind Chill Advisory will continue through 10 AM this morning, with many locations already seeing wind chills between -15 and -20. Temperatures will bottom out around sunrise, and then warm through the morning, on the way to afternoon highs in the upper single digits. High pressure will continue to sink south today and tonight, with northwest winds through the day today. That surface high will move overhead overnight, allowing for very favorable radiational cooling conditions. Lows tonight should generally be between -10 and -15 away from the lake (0 to -5 along the lakeshore), but considerable variation is likely based on terrain and elevation. It's certainly plausible that some of the usual cold spots across south central Wisconsin could see an air temperature on the order of -20 degrees. The combination of very cold temperatures but light and variable winds poses a challenge when it comes to wind chill advisories, as the difference between -10 and -20 wind chills could just be a few miles per hour of wind speed. For now, will not extend the Wind Chill Advisory into tonight, but it's possible that one may eventually be needed. Either way, tonight looks to be very cold across the region. LONG TERM... Saturday through Sunday... Forecast confidence is Medium to Low. Expect quiet and cold weather to continue through Saturday with high pressure drifting into the Ohio River Valley. Sunshine and light winds will give us highs around 10-12 degrees. Southerly flow and increasing clouds should keep min temps Sat night above zero (in the single digits). A southern-stream shortwave trough will slide into the central U.S. by late Sunday afternoon. There may be a much weaker shortwave trough in the northern-stream that could be in phase with the southern stream as it crosses WI early Sunday morning. Models continue to show a decent amount of low level warm air advection over WI and light precip associated with it. The better chance for precip is over northern WI and down through IL. Drier air aloft will spread into southern WI Sunday afternoon or evening. Models are hinting at enough low level moisture lingering so that there's a loss of ice crystals during this time. This would lead to freezing drizzle. Given the continued uncertainty, went with the chance for both freezing drizzle and snow. Monday through Tuesday...Forecast confidence is High. Brief high pressure will bring another period of quiet weather for southern WI. This time the temps will be just above normal with highs in the upper 20s to around 30. Wednesday through Friday... Forecast confidence is Low. A deep upper trough coming from the Pacific, perhaps over central California, will make its way through the intermountain West and eventually the Midwest. Increasing southerly flow ahead of this trough will usher much warmer air into southern WI. It looks like highs will rise above freezing on Wednesday. This amplified pattern will feature cold temps on the back side of it. Precip type and timing of a changeover from liquid to snow, along with snowfall amounts, are all very uncertain and we will continue to keep an eye on this system. AVIATION(09Z TAF Update)... VFR conditions are expected through the next 24 hours. Northwest winds today will lighten up considerable overnight tonight, as high pressure builds south into the region. MARINE... Northwest winds will continue across the nearshore waters today as high pressure builds south into the region. Winds will then become southwesterly Saturday evening and Saturday night, increasing into the day Sunday. Small Craft conditions are likely to be observed Saturday night and Sunday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...DDV Today/Tonight and Aviation/Marine...Boxell Saturday THROUGH Thursday...Cronce
Hazardous weather outlook, Jan 5, 3:34 AM CST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 334 AM CST Fri Jan 5 2018 WIZ046-047-051-052-056>060-062>072-060945- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 334 AM CST Fri Jan 5 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin. .DAY ONE...Today and Tonight A Wind Chill Advisory is in effect from midnight until 10 AM CST this morning for continued bitter cold wind chills. A Wind Chill Advisory may be needed again tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A light wintry mix of precipitation is possible Sunday afternoon into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-060945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 334 AM CST Fri Jan 5 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday South to southwest winds will increase over the weekend, and will likely reach Small Craft Advisory levels Saturday night into Sunday. Waves may increase as well in ice free areas. Cronce www.weather.gov/mkx
Nearby
Wind Chill Advisories in Wisconsin, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.